MAUDE Adverse Event Report: STRYKER GMBH GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510030
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "our guide wire handle in our consigned im nailing basic tray is broken.It is not grabbing the wire like it should.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: one pin had come off from the metal clamping lever.Furthermore, evident signs of damage [hitting marks] were verified at the guide wire handle connection rod.Visual inspection revealed the drill hole, as the counterpart of missing pin, shows traces of intended press-fit.Thus, a dimensional inspection could not be performed safely.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labelling did not indicate any abnormalities.Based on investigation of former complaints the event was identified being design related and is already covered by an nc / capa.Nc was filed and a capa triggered.Finally, it could also not be excluded that the obvious signs of hitting marks contributed to the event reported.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
GUIDE WIRE HANDLE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18123375
Report Number0009610622-2023-00413
Device Sequence Number7609418
Product Code LXH
UDI-Device Identifier07613327361674
UDI-Public07613327361674
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510030
Device Lot NumberKME914803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown